Alert archive / Illinois / Dense Fog Advisories in 2021
Dense Fog Advisory 13, NWS Lincoln, IL
NWS Lincoln, IL issued this dense fog advisory at Aug 23, 2021, 3:51 AM CDT for 21 counties in Illinois. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2021, 3:51 AM CDT (08:51 UTC)
- Expired
- Aug 23, 2021, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
All 21 counties
Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Shelby County, IL, Vermilion County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251 WWUS73 KILX 230851 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 351 AM CDT Mon Aug 23 2021 ILZ042>046-051>057-061>063-066>068-071>073-231300- /O.NEW.KILX.FG.Y.0013.210823T0851Z-210823T1300Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-Macon- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 351 AM CDT Mon Aug 23 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Visibility occasionally dropping to one half mile or less in dense fog. * WHERE...Along and south of a Danville to Lincoln line. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. Plan on extra time to arrive at your destination for the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ Barnes
1 follow-up statement
161 WWUS73 KILX 231303 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 803 AM CDT Mon Aug 23 2021 ILZ042>046-051>057-061>063-066>068-071>073-231415- /O.EXP.KILX.FG.Y.0013.000000T0000Z-210823T1300Z/ Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-Macon- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 803 AM CDT Mon Aug 23 2021 ...DENSE FOG ADVISORY HAS EXPIRED... Visibilities have improved across the area, therefore the advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this dense fog advisory went out at Aug 23, 3:48 AM CDT, 3 minutes earlier.
Area forecast discussion, Aug 23, 3:48 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 348 AM CDT Mon Aug 23 2021 .SYNOPSIS... Issued at 347 AM CDT Mon Aug 23 2021 A prolonged period of heat and humidity will be on tap across central Illinois...with air temperatures climbing into the 90s and heat index values exceeding 100 degrees through next weekend. Limit time outdoors and drink plenty of water as the heat builds this week! && .SHORT TERM...(Today and tonight) ISSUED AT 347 AM CDT Mon Aug 23 2021 With high pressure directly overhead, skies are clear and winds have become calm across central Illinois early this morning. Thanks to excellent radiational cooling and a modestly moist boundary layer, fog is developing...particularly along/east of the I-55 corridor. High clouds are beginning to stream across the northern KILX CWA, which should inhibit widespread fog formation there. Meanwhile further south, most CAMs are suggesting the potential for dense fog. 08z/3am obs continue to show a distinct downward trend in visby, with several sites across the E/SE at or below 1/2 mile. As a result, will be issuing a Dense Fog Advisory along/south of a Danville to Lincoln line through 9am. Further west, scattered convection has developed ahead of a cold front within a broad 30-40kt 850mb jet from eastern Nebraska to western Wisconsin. This activity will slowly shift eastward over the next several hours, but will remain west of central Illinois until after sunrise. As the nocturnal jet weakens and the convection pushes into a more unfavorable environment east of the Mississippi River, areal coverage will diminish later this morning. In fact, some models completely dissipate the showers/storms before they ever arrive. Have opted to include low chance PoPs west of I-55 from mid-morning into the afternoon, although most locations will likely stay dry. High temperatures today will be a couple of degrees warmer than yesterday, topping out in the upper 80s and lower 90s. With frontal boundary remaining well to the W/NW and the nocturnal jet once again orienting itself from the Plains into the Upper Midwest, it appears nighttime convection will stay largely to the north across Minnesota into Wisconsin late tonight. The NAM tries to drop the storms S/SE into north-central Illinois late: however, this does not make much sense based on frontal position and thickness regime. Have therefore maintained a mostly dry forecast...with just slight chance PoPs along/north of a Galesburg to Bloomington line toward dawn. && .LONG TERM...(Tuesday through Sunday) ISSUED AT 347 AM CDT Mon Aug 23 2021 Heat and humidity will be the main weather story in the extended, as all signs point to a prolonged period of heat Tuesday through Saturday. Afternoon heat index values will climb above 105 degrees across much of central Illinois both Tuesday and Wednesday afternoon, and will likely remain oppressive right into the weekend as well. There will be periodic storm chances to provide some temporary cooling: however, with rising upper heights, the best chance for widespread convection will be suppressed further north across the Great Lakes. Further out, all models agree that a significant short-wave trough tracking out of the northern Rockies will flatten the prevailing upper ridge and push a cold front into central Illinois early next week. Timing of FROPA is still uncertain, but models are focusing on the Sunday night/Monday time frame. Given approach of forcing mechanism, have carried highest PoPs of the entire forecast period Sunday afternoon/night. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1144 PM CDT Sun Aug 22 2021 Clear skies and calm winds will combine with relatively muggy dewpoints to produce fog overnight. Coverage of dense fog in the high res guidance has been increasing with each update, especially east of I-55. Looking for some dense fog near CMI, DEC and BMI in that scenario, and have included a few hours of LIFR/VLIFR vis for those sites between 10z-13z. The convection upstream is now looking to arrive a few hours later, possibly reaching PIA toward 14z if it holds together. There is still a weakening trend in the guidance once it arrives, with little to no convection by 18z across our western counties. Continued to indicate VCTS at PIA from 14Z-18z Monday as that wave passes through. Winds should remain light and variable tonight, with a southerly component developing Monday morning ahead of the next shortwave. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Shimon
Hazardous weather outlook, Aug 22, 3:08 PM CDT, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 308 PM CDT Sun Aug 22 2021 ILZ027>031-036>038-040>043-047>051-232015- Cass-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard- Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 308 PM CDT Sun Aug 22 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Occasional isolated to scattered thunderstorms are possible Monday through Saturday. Hot and humid weather will move into the area with heat index values around 105 possible during the afternoon hours for Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-052>057-061>063-066>068-071>073-232015- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas- Edgar-Effingham-Jasper-Lawrence-Macon-Moultrie-Piatt-Richland- Shelby-Vermilion- 308 PM CDT Sun Aug 22 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Occasional isolated to scattered thunderstorms are possible Tuesday through Saturday. Hot and humid weather will move into the area with heat index values around 105 possible during the afternoon hours for Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Erwin
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 12:49 PM CDT | Special Weather Statement | ILX | Schuyler | 26 min |
| Aug 23, 1:08 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 37 min |
| Aug 23, 1:26 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler | 34 min |
| Aug 23, 1:47 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan | 43 min |
| Aug 23, 2:29 PM CDT | Special Weather Statement | ILX | Sangamon | 46 min |
| Aug 23, 2:53 PM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 5 days |
Nearby
Dense Fog Advisories in Illinois, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.